Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 134, NWS Milwaukee, WI

July 22, 2006Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2006, 5:37 PM CDT for Green Lake County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2006, 5:37 PM CDT (22:37 UTC)
Expired
Jul 22, 2006, 6:15 PM CDT
In force
38 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Green Lake County, WI

The radar

The Milwaukee radar (KMKX), 100 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 222237
SVRMKX
WIC047-222315-
/O.NEW.KMKX.SV.W.0134.060722T2237Z-060722T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
537 PM CDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 615 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRINCETON...OR ABOUT 13 MILES WEST OF RIPON...AND MOVING SOUTH AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARKESAN BY 555 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890

$$
4 follow-up statements
000 
WWUS53 KMKX 222247
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CDT SAT JUL 22 2006

WIC047-222315-
/O.CON.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/
GREEN LAKE WI-
547 PM CDT SAT JUL 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GREEN LAKE COUNTY...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MARQUETTE...OR ABOUT 14 MILES WEST OF RIPON...MOVING
SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARQUETTE BY 555 PM CDT...
  6 MILES WEST OF MARKESAN BY 600 PM CDT...
  KINGSTON AND MANCHESTER BY 605 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890

$$

KAPELA
000 
WWUS53 KMKX 222256
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT SAT JUL 22 2006

WIC047-222315-
/O.CON.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/
GREEN LAKE WI-
555 PM CDT SAT JUL 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GREEN LAKE COUNTY...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MARKESAN TO 
KINGSTON...MOVING SOUTH AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  A DALTON TO MARKESAN LINE BY 600 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890

$$

KAPELA
000 
WWUS53 KMKX 222306
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT SAT JUL 22 2006

WIC047-222315-
/O.CON.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/
GREEN LAKE WI-
605 PM CDT SAT JUL 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GREEN LAKE COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MARKESAN TO 
KINGSTON...MOVING SOUTH AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  THE SOUTHERN GREEN LAKE COUNTY LINE BY 615 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890

$$

KAPELA
000 
WWUS53 KMKX 222313
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT SAT JUL 22 2006

WIC047-222322-
/O.EXP.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/
GREEN LAKE WI-
612 PM CDT SAT JUL 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR GREEN LAKE COUNTY EXPIRES AT
615 PM CDT...

THE STORMS HAVE WEAKENED AS THEY MOVED THROUGH THE SOUTHERN PART OF 
GREEN LAKE COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE 
AT 615 PM.

ADDITIONAL SCATTERED STORMS WILL AFFECT GREEN LAKE COUNTY IN THE 
EVENING HOURS. BRIEF HEAVY RAINS AND SMALL HAIL ARE POSSIBLE WITH 
THE STORMS.

LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 22, 2:40 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
240 PM CDT SAT JUL 22 2006

.DISCUSSION...
FORECAST FOCUS ON ACTIVE WEATHER WITH PERSISTENT WEATHER PATTERN.

IN THE SHORT TERM...ONGOING SCATTERED THUNDERSTORMS UNDER COLD
POOL OF -16C 500 MILLIBAR TEMPERATURES AIDED BY LATE ARRIVING LEFT
FRONT QUADRANT OF UPPER LEVEL JET OVER MINNESOTA TO LINGER OVER
CWA THIS EVENING. EXPECT ACTIVITY TO GRADUALLY DIMINISH AFTER
SUNSET AS AIR MASS STABILIZES.

IN THE LONG TERM...ATTENTION TURNS SUNDAY TO WEATHER SYSTEM
DESCENDING FROM SOUTH CENTRAL CANADA. NGM/GFS/WRF-NAM PROGS STILL
GENERATING INCREASING LOW LEVEL CONVERGENCE FIELD OVER CWA AS
1000/850 MILLIBAR LAYER WIND FIELD TURNS TO SOUTHWEST WITH TIME
AND DECENT WARM AIR ADVECTION MOVES INTO REGION. DESPITE PROGS
LACK OF UPPER LEVEL TRIGGER AND SOMEWHAT STABLE AIR MASS...WILL
STILL KEEP MENTION OF CHANCY AFTERNOON AND EVENING CONVECTION
SUNDAY DUE TO PROGGED LOW LEVEL FIELDS.

IN THE LONG LONG TERM...WRF-NAM/GFS PROGS MAINTAIN NORTHWEST
UPPER FLOW WITH PARADE OF SHORT WAVES. MEANWHILE A GRADUAL TURNING
OF LOW LEVEL WIND FIELDS FROM NORTHWEST TO WEST TO SOUTHWEST WITH
TIME WILL INCREASE HEAT AND MOISTURE. THUS PATTERN FORCES A
MENTION OF CHANCY PRECIPITATION VIRTUALLY UNTIL FURTHER NOTICE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TZ
Hazardous weather outlook, Jul 22, 3:05 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT SAT JUL 22 2006

WIZ046-047-051-052-056>060-062>072-231100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN. THE MAIN
THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH
THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ643>646-665-231100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
305 PM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH
THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

TZ

In the hours before

Local storm report, Jul 22, 4:20 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             PARDEEVILLE             43.53N 89.30W
07/22/2006  E0.25 INCH       COLUMBIA           WI   TRAINED SPOTTER

0250 PM     HAIL             REEDSBURG               43.53N 90.00W
07/22/2006  E1.00 INCH       SAUK               WI   PUBLIC

0250 PM     TSTM WND GST     REEDSBURG               43.53N 90.00W
07/22/2006  M63.00 MPH       SAUK               WI   PUBLIC

            TREE LIMBS DOWN.

0345 PM     HAIL             MILWAUKEE               43.06N 87.97W
07/22/2006  E0.25 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            97TH STREET BETWEEN OKLAHOMA AVE AND BELOIT RD.

&&

GD
Local storm report, Jul 22, 4:27 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             ARGYLE                  42.70N 89.87W
07/22/2006  E0.75 INCH       LAFAYETTE          WI   TRAINED SPOTTER

0415 PM     HAIL             SOUTH WAYNE             42.57N 89.88W
07/22/2006  E1.00 INCH       LAFAYETTE          WI   TRAINED SPOTTER

&&

GD
Local storm report, Jul 22, 4:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             WEST ALLIS              43.01N 88.03W
07/22/2006  E0.50 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            AT THE INTERSECTION OF HIGHWAY 100 AND HIGHWAY 59.

&&

GD
Local storm report, Jul 22, 4:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SHEBOYGAN               43.75N 87.73W
07/22/2006  E0.25 INCH       SHEBOYGAN          WI   TRAINED SPOTTER

&&

GD
Special weather statement, Jul 22, 4:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 PM CDT SAT JUL 22 2006

WIZ046-047-051-052-056>060-062>072-222254-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
454 PM CDT SAT JUL 22 2006

...EXPECT SCATTERED STRONG THUNDERSTORMS ACROSS THE AREA INTO THE
EARLY EVENING...

THUNDERSTORMS WERE SCATTERED ALL ACROSS SOUTH CENTRAL AND SOUTHEAST
WISCONSIN LATE THIS AFTERNOON AND THEY WILL CONTINUE INTO THE EARLY
EVENING HOURS...BEFORE DIMINISHING QUICKLY WITH THE SETTING SUN.

A FEW OF THE STORMS HAVE REACHED SEVERE LEVELS LATE THIS AFTERNOON...
WITH THE STRONGEST STORM LOCATED OVER SOUTHEAST LAFAYETTE COUNTY...
NEAR SOUTH WAYNE. ONE INCH HAIL IS POSSIBLE WITH THIS STORM.  THE
STORM WAS MOVING TO THE SOUTH AT 10 MPH AND WILL MOVE INTO NORTHERN
ILLINOIS BEFORE 530 PM.

MOST OF THE STRONGER STORMS WERE PRODUCING PEA SIZE HAIL AND BRIEF
TORRENTIAL RAINFALL. ONE INCH OF RAIN IN ABOUT 30 MINUTES IS
POSSIBLE. SOME BRIEF FLOODING OF LOW LYING AREAS...AND ROADS IN
URBAN AREAS...IS POSSIBLE.

REMAIN ALERT TO THE HAZARDOUS WEATHER LATE THIS AFTERNOON AND
EVENING.

DAVIS
Local storm report, Jul 22, 4:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             GRATIOT                 42.58N 90.02W
07/22/2006  E0.50 INCH       LAFAYETTE          WI   TRAINED SPOTTER

0452 PM     TSTM WND GST     1 SW MADISON            43.07N 89.40W
07/22/2006  E58.00 MPH       DANE               WI   TRAINED SPOTTER

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:43 PM CDTSevere Thunderstorm WarningMKXSauk47 min
Jul 22, 3:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk50 min
Jul 22, 3:49 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette56 min
Jul 22, 4:29 PM CDTSevere Thunderstorm WarningMKXDane21 min
Jul 22, 4:44 PM CDTSevere Thunderstorm WarningMKXLafayette28 min
Jul 22, 5:09 PM CDTSevere Thunderstorm WarningMKXRock29 min
Jul 22, 6:32 PM CDTSevere Thunderstorm WarningMKXMilwaukee58 min
Jul 22, 6:52 PM CDTSpecial Marine WarningMKX38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.